MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURF PAT TRIAL 35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII OVAL RESURF PAT TRIAL 35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430435
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka procedure the patella trial made contact with a navio burr.Device got cracked/chipped.The device was being used inside the patient but no pieces fell inside.Device did not break.No delay to procedure.Surgery was finished using the same device.No injuries reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is chipped and damaged and has signs of wear and tear from use.The device was manufactured in 2015.According to clinical medical investigation , currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.Based on the information provided, there was no surgical delay or patient injury/impact as the procedure was completed with the same device; therefore, no further medical assessment is warranted at this time.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.Credit will be issued for the device.

Brand Name
GII OVAL RESURF PAT TRIAL 35MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10237518
Report Number1020279-2020-02960
Device Sequence Number2426452
Product Code LXH
UDI-Device Identifier03596010484932
UDI-Public03596010484932
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150241
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430435
Device Catalogue Number71430435
Device Lot Number15GM17554
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;